Hail, Hendricks
- When
- April 3, 12:05 PM EST to 12:07 PM EST
- Where
- Hendricks County, North Salem
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.870, -86.650
Severe thunderstorms moved through central Indiana on the afternoon of 3 April 2007. The storms produced mostly large hail, with isolated damaging wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Severe thunderstorms moved through central Indiana on the afternoon of 3 April 2007. The storms produced mostly large hail, with isolated damaging wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 3, 11:40 AM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1240 PM EDT TUE APR 3 2007 .AVIATION...MVFR CONDITIONS EXPECTED TO BE PRESENT THROUGH MUCH OF THIS TAF PERIOD AS CD FRONT WL PUSH ACRS THE TAF SITES DURG THE FIRST 8 HRS OF THE TAF. MVFR CIGS AND VISBYS WL ACCOMPANY THE STORMS AS THEY DEVELOP ALONG AND AHEAD OF THE CD FRONT. SOME OF THE STRONG STORMS COULD PRODUCE BRIEF ISOLATED IFR CONDITIONS. STRONG CAA BEHIND THE FRONT ALONG WITH CYCLONIC SFC FLOW WL SHUD RESULT IN PLENTY OF MVFR CIGS IN THE WAKE OF THE FRONT. && .SHORT TERM /TODAY AND TONIGHT/...MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING FOR THE ENTIRE STATE... ASIDE FROM SOME MINOR SFC LOW PLACEMENT ISSUES BETWEEN THE NAM/GFS NO GLARING INCONSISTENCIES WERE NOTED. WILL USE A BLEND. A STRONG SURFACE LOW PRESSURE WILL MOVE E/NE FROM THE SOUTHERN PLAINS TO NEAR NORTHERN ILLINOIS BY THIS AFTERNOON. THIS LOW WILL DEEPEN AS MOVES E/NE AND WILL DRAG A STRONG COLD FRONT ACROSS THE OHIO VALLEY. THIS SURFACE SYSTEM IS AIDED BY AN EQUALLY STRONG H5 SHORT WAVE. THROUGH THIS MORNING EXPECT SFC WINDS AND DEW POINTS TO INCREASE AHEAD OF THE FRONT ALONG WITH PLENTY OF SUNSHINE AND STEEPENING LAPSE RATES TO PUSH SB CAPES INTO THE 1000-2000 J/KG RANGE. MAIN CONVECTIVE MODE THIS AFTERNOON AND EVENING WILL BE A SQUALL LINE/BOW ECHO. HOWEVER WITH PLENTY OF SHEAR IN THE LATE AFTERNOON AND EARLY EVENING SOME EMBEDDED SUPERCELLS ARE POSSIBLE. ALONG WITH HAIL AND DAMAGING WIND...VERY HEAVY RAIN WILL ALSO BE POSSIBLE. PWATS ARE IN THE 1.0-1.5 RANGE SO DOWNPOURS CAN BE EXPECTED ALTHOUGH NOT VERY LONG LIVED. AFTER THE FRONT PASSES TONIGHT HAVE LOWERED POPS AND CUT THEM OUT ALL TOGETHER AFTER MIDNIGHT. && .LONG TERM /WEDNESDAY THROUGH MONDAY/...SHARPLY COLDER TEMPERATURES EXPECTED FROM WEDNESDAY THROUGH THE WEEKEND. WITH LARGE H5 LOW LOOMING OVER AT LEAST THE NORTHERN SECTION OF THE CWA HAVE PUT IN A LOW POP FOR WED IN THE AFTERNOON TO ACCOUNT FOR SOME INSTABILITY SHOWERS IN THE COLD BEHIND THE FRONT. TEMPS WILL DO A 180 GOING FROM ABOVE NORMAL HIGHS IN THE 70S AND 80S TO BELOW NORMAL WITH HIGHS IN THE 40S THROUGH THE EXTENDED PD. FREEZE WATCHES AND WARNINGS WILL LIKELY BE NEEDED FROM MID WEEK INTO THE WEEKEND BUT DUE TO IMPENDING SEVERE THREAT WILL NOT ISSUE A FREEZE WATCH THIS MORNING TO KEEP HEADLINES TO A MINIMUM. WILL INSTEAD HIGHLIGHT IN THE HWO. OUTSIDE OF THE ADDITION OF POPS ON SATURDAY AFTERNOON WITH UPPER LOW DROPPING ANOTHER SHORT WAVE INTO THE NORTHERN 1/3 OF THE CWA THE FORECAST WAS LARGELY UNCHANGED. NO CHANGES MADE TO SUNDAY OR MONDAY FORECAST. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...JP SHORT TERM/LONG TERM...SALLY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 536 AM EDT TUE APR 3 2007 INZ021-030-031-036>042-045>049-052>057-062>065-069>072-040945- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR- MARTIN-LAWRENCE-JACKSON-JENNINGS- 536 AM EDT TUE APR 3 2007 /436 AM CDT TUE APR 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL BRING A COLD FRONT THROUGH INDIANA LATER THIS EVENING. AHEAD OF THIS FRONT A SQUALL LINE IS EXPECTED TO DEVELOP IN ILLINOIS AND MOVE INTO INDIANA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE MAIN THREAT FROM THIS SQUALL LINE WILL BE DAMAGING WIND AND LARGE HAIL. VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE A THREAT WITH THESE STORMS. STAY TUNED TO NOAA ALL HAZARDS RADIO...OUR WEB SITE OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER INFORMATION AND UPDATES ON THIS DEVELOPING SEVERE WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BELOW FREEZING TEMPERATURES ARE EXPECTED FROM WEDNESDAY NIGHT INTO THE WEEKEND. A VERY COLD ARCTIC AIRMASS WILL DESCEND UPON CENTRAL INDIANA ON WEDNESDAY. OVERNIGHT LOWS EACH NIGHT FROM WEDNESDAY NIGHT THROUGH SATURDAY NIGHT WILL BE IN THE LOWER AND MID 20S. THESE TEMPERATURES WILL LIKELY HARM TENDER VEGETATION THAT HAS ARRIVED EARLY DUE TO THE EXTENDED WARM SPELL. FREEZE WATCHES OR WARNINGS WILL LIKELY BE ISSUED OVER THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY LATE THIS AFTERNOON INTO THE EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-060-061-067-068-040945- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-GREENE- KNOX-DAVIESS- 536 AM EDT TUE APR 3 2007 /436 AM CDT TUE APR 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL BRING A COLD FRONT THROUGH INDIANA LATER THIS EVENING. AHEAD OF THIS FRONT A SQUALL LINE IS EXPECTED TO DEVELOP IN ILLINOIS AND MOVE INTO INDIANA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE MAIN THREAT FROM THIS SQUALL LINE WILL BE DAMAGING WIND AND LARGE HAIL. VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE A THREAT WITH THESE STORMS. STAY TUNED TO NOAA ALL HAZARDS RADIO...OUR WEB SITE OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER INFORMATION AND UPDATES ON THIS DEVELOPING SEVERE WEATHER SITUATION. LOWLAND FLOODING CONTINUES ALONG WABASH RIVER IN WESTERN INDIANA AND ALONG THE WHITE RIVER IN SOUTHWEST INDIANA. RAIN TODAY MAY SLOW THE FALL OF THE WHITE AND WABASH RIVERS AND COULD PROLONG CURRENT HIGH WATER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BELOW FREEZING TEMPERATURES ARE EXPECTED FROM WEDNESDAY NIGHT INTO THE WEEKEND. A VERY COLD ARCTIC AIRMASS WILL DESCEND UPON CENTRAL INDIANA ON WEDNESDAY. OVERNIGHT LOWS EACH NIGHT FROM WEDNESDAY NIGHT THROUGH SATURDAY NIGHT WILL BE IN THE LOWER AND MID 20S. THESE TEMPERATURES WILL LIKELY HARM TENDER VEGETATION THAT HAS ARRIVED EARLY DUE TO THE EXTENDED WARM SPELL. FREEZE WATCHES OR WARNINGS WILL LIKELY BE ISSUED OVER THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY LATE THIS AFTERNOON INTO THE EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SALLY
The Indianapolis radar (KIND), 36 km away, was scanning. The volume nearest the first event began at 17:05 UTC.
22 hail, 17 thunderstorm wind, 2 lightning. Local standard time, as filed.
Wind damaged the goal posts and high jump at Brownsburg Junior High School.
Lightning set fire to a vacant garage at 600 South 7th Street. The garage was completely destroyed.
Law enforcement reported a roof off a mobile home and a barn.
Thunderstorm winds caused a tree to fall in Sullivan County.
Damaging thunderstorm winds caused a few trees to fall in Sullivan.
The roof of a home was struck by lightning causing a fire. Fire crews were able to contain the fire to a bonus room over the garage.
Damaging thunderstorm winds caused a tree to fall.
Trees were reported down due to damaging thunderstorm winds.
A three inch diameter tree fell due to damaging thunderstorm winds that moved through Brownsburg.
A roof was reported off of a building due to damaging thunderstorm winds.
Trees were reported down due to damaging thunderstorm winds.
Trees were reported down due to damaging thunderstorm winds.
Trees were reported down due to damaging thunderstorm winds.
Trees were reported down due to damaging thunderstorm winds.
A tree was reported down due to damaging thunderstorm winds.
Trees and power lines were reported down due to damaging thunderstorm winds.
Trees were reported down due to damaging thunderstorm winds.
A semi was blown over due to damaging thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26144, 26149, 26152, 26278, 26292, 26300, 27340, 26316, 26320, 26324, 26327, 26345, 26348, 26819, 26821, 27341, 26822, 26823, 26825, 26828, 26830, 26832, 26833, 26834, 26835, 26836, 26837, 26838, 26839, 26840, 26841, 26842, 26843, 26844, 26845, 26847, 26848, 26849, 26850, 26851, and more.